MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; DBD-CARDIAC CATH 3 PORT PROCEDURE

MEDLINE INDUSTRIES, LP; DBD-CARDIAC CATH 3 PORT PROCEDURE
Model Number DYNJ40951C
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a control syringe component broke during use and cut a physician's hand.
 
Additional Manufacturer Narrative
It was reported that a control syringe component broke while a physician was injecting contrast during an angiography.Reportedly, the plunger flange broke off and the remaining sharp edges cut through the physician's glove and caused a superficial cut on his right hand between the thumb and the index finger on the palmer side.There was a minor delay in the procedure as the physician assessed his hand, re-scrubbed, and re-gloved.To date, no information has been received to indicate that a user or a patient experienced a death, serious injury, medical intervention, follow-up care, or other adverse health impact associated with the reported problem/issue.A sample was returned for evaluation and the syringe was observed to be broken at the plunger where it would be pushed down.The root cause of the break was determined to be user caused and due to the pressure placed on the component while injecting contrast.In an abundance of caution, and in response to an fda 483 issued for cfn 1417592 on 22-jan-2024, this medwatch is being filed for the reported problem/issue.If additional relevant information becomes available a supplemental medwatch will be filed.

Common Device Name
DBD-CARDIAC CATH 3 PORT PROCEDURE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
nigel vilches
three lakes drive
northfield, IL 60093-2753
MDR Report Key18865191
Report Number1423395-2024-00135
Device Sequence Number20866982
Product Code OES
UDI-Device Identifier40889942684763
UDI-Public40889942684763
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDYNJ40951C
Device Lot Number22CBZ028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale